Alert archive / Tennessee / River Flood Warnings in 2021

River Flood Warning 16, NWS Memphis, TN

February 28, 2021Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this river flood warning at Feb 28, 2021, 11:47 AM CST for Obion County, Weakley County, Tennessee. It took effect at Feb 28, 2021, 3:28 PM CST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 11:47 AM CST (17:47 UTC)
In effect from
Feb 28, 2021, 3:28 PM CST
Expired
Mar 3, 2021, 4:22 AM CST
In force
61 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Moderate

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Martin (NOMT1). The gauge peaked at 21.06 ft at Mar 1, 2021, 6:00 PM CST.

actionminormoderate510152002/2803/0103/0203/0303/04
Action stage
19 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07025400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

809 
WGUS44 KMEG 281747
FLWMEG

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
1147 AM CST Sun Feb 28 2021

...The National Weather Service in Memphis TN has issued a Flood 
Warning for the following rivers in Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-011800-
/O.NEW.KMEG.FL.W.0016.210228T2128Z-210302T0533Z/
/NOMT1.2.ER.210228T2128Z.210301T1200Z.210301T2332Z.NR/
1147 AM CST Sun Feb 28 2021

The National Weather Service in Memphis has issued a

* Flood Warning for
  the North Fork Obion River near Martin.
* From this afternoon to Monday evening.
* At 11:00 AM CST Sunday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 21.5 feet Monday morning. It will 
  then fall below flood stage Monday evening.
* Impact...At 21.0 feet, Residents in the community of Rives should 
  complete necessary flood precautions. Evacuations may be required. 
  Extensive crop land flooding is occurring near the river in 
  northeast Obion County and the northwest portion of Weakley 
  County. Equipment and livestock should be moved to higher ground.
* Flood History...This crest compares to a previous crest of 21.5 
  feet on 12/01/2001.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$
6 follow-up statements
254 
WGUS84 KMEG 010127
FLSMEG

Flood Statement
National Weather Service Memphis TN
727 PM CST Sun Feb 28 2021

...The Flood Warning is extended for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-020130-
/O.EXT.KMEG.FL.W.0016.000000T0000Z-210302T0742Z/
/NOMT1.2.ER.210228T2351Z.210301T1200Z.210302T0142Z.NR/
727 PM CST Sun Feb 28 2021

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the North Fork Obion River near Martin.
* Until late Monday night.
* At 7:00 PM CST Sunday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and moderate flooding is forecast. 
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CST Sunday was 20.3 feet.
* Forecast...The river is expected to rise to a crest of 21.5 feet 
  tomorrow morning. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 21.0 feet, Residents in the community of Rives should 
  complete necessary flood precautions. Evacuations may be required. 
  Extensive crop land flooding is occurring near the river in 
  northeast Obion County and the northwest portion of Weakley 
  County. Equipment and livestock should be moved to higher ground.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$

MM
474 
WGUS84 KMEG 011751
FLSMEG

Flood Statement
National Weather Service Memphis TN
1151 AM CST Mon Mar 1 2021

...The Flood Warning is extended for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-021800-
/O.EXT.KMEG.FL.W.0016.000000T0000Z-210303T1330Z/
/NOMT1.1.ER.210228T2351Z.210301T1800Z.210303T0730Z.NO/
1151 AM CST Mon Mar 1 2021

...The Flood Warning is now in effect until Wednesday morning...

The Flood Warning continues for
  the North Fork Obion River near Martin.
* Until Wednesday morning.
* At 11:00 AM CST Monday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:00 AM CST Monday was 20.5 feet.
* Forecast...The river is expected to rise to a crest of 20.7 feet 
  this afternoon. It will then fall below flood stage early 
  Wednesday morning.
* Impact...At 21.0 feet, Residents in the community of Rives should 
  complete necessary flood precautions. Evacuations may be required. 
  Extensive crop land flooding is occurring near the river in 
  northeast Obion County and the northwest portion of Weakley 
  County. Equipment and livestock should be moved to higher ground.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$
529 
WGUS84 KMEG 020206
FLSMEG

Flood Statement
National Weather Service Memphis TN
806 PM CST Mon Mar 1 2021

...The Flood Warning is extended for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-030215-
/O.EXT.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/
/NOMT1.2.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/
806 PM CST Mon Mar 1 2021

...The Flood Warning is now in effect until early Wednesday 
afternoon...

The Flood Warning continues for
  the North Fork Obion River near Martin.
* Until Wednesday afternoon.
* At 7:00 PM CST Monday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and moderate flooding is forecast. 
  This approaches the flood of record.
* Forecast...The river is expected to rise to a crest of 21.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  Wednesday morning.
* Impact...At 21.0 feet, Residents in the community of Rives should 
  complete necessary flood precautions. Evacuations may be required. 
  Extensive crop land flooding is occurring near the river in 
  northeast Obion County and the northwest portion of Weakley 
  County. Equipment and livestock should be moved to higher ground.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$
956 
WGUS84 KMEG 021942
FLSMEG

Flood Statement
National Weather Service Memphis TN
142 PM CST Tue Mar 2 2021

...The Flood Warning continues for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-031800-
/O.CON.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/
/NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/
142 PM CST Tue Mar 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Fork Obion River near Martin.
* Until Wednesday afternoon.
* At 11:00 AM CST Tuesday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:00 AM CST Tuesday was 21.1 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 10.4 feet early Friday 
  afternoon.
* Impact...At 20.0 feet, Flooding is occurring along the North Fork 
  Obion River in Northeast Obion County and Northwest Weakley 
  County. Flooding is also occurring in low lying areas near Union 
  City.
* Flood History...This crest compares to a previous crest of 20.1 
  feet on 05/18/2008.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$
313 
WGUS84 KMEG 030215
FLSMEG

Flood Statement
National Weather Service Memphis TN
815 PM CST Tue Mar 2 2021

...The Flood Warning continues for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC131-183-031800-
/O.CON.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/
/NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/
815 PM CST Tue Mar 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Fork Obion River near Martin.
* Until Wednesday afternoon.
* At 7:00 PM CST Tuesday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Forecast...The river is expected to fall below flood stage 
  Wednesday tomorrow morning and continue falling.
* Impact...At 20.0 feet, Flooding is occurring along the North Fork 
  Obion River in Northeast Obion County and Northwest Weakley 
  County. Flooding is also occurring in low lying areas near Union 
  City.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$
949 
WGUS84 KMEG 031022
FLSMEG

Flood Statement
National Weather Service Memphis TN
422 AM CST Wed Mar 3 2021

...The Flood Warning is cancelled for the following rivers in 
Tennessee...

  North Fork Obion River near Martin

TNC131-183-031130-
/O.CAN.KMEG.FL.W.0016.000000T0000Z-210303T1022Z/
/NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/
422 AM CST Wed Mar 3 2021

...The Flood Warning for the North Fork Obion River near Martin has 
been cancelled...

The Flood Warning is cancelled for
  the North Fork Obion River near Martin.
* At 4:00 AM CST Wednesday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has dropped below flood stage and will 
  continue a gradual fall.


&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909

$$

MJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:28 AM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 28, 5:28 AM CST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 AM CST Sun Feb 28 2021

.DISCUSSION... /issued 510 AM CST Sun Feb 28 2021/

Flooding and severe storm potential remain the primary concerns
through late evening.

Early morning surface analysis showed lower/mid 60s dewpoints
extending into western KY and southeast MO. Dewpoints over
northeast AR were a few degrees cooler, but should warm with the
surface warm front north of the area. We've seen scattered robust
storms during the early morning, with some clusters producing
heavy rainfall as they moved from central AR to northwest TN. As
expected, these storms presented no hail threat, per KNQA dual-pol
products. These storms were fed by a 60kt southwesterly low level
jet that should gradually weaken following sunrise.

Isolated/scattered warm sector showers and storms will continue
through the morning, perhaps numerous in coverage near the TN/KY
boarder. NAM Bufr soundings suggest storms will remain rooted in
an elevated layer through late morning. Deep convection and heavy
rain potential should increase toward midday, with the erosion of
a midlevel warm layer around 675 mb. Coverage of storms should
remain limited until a cold front begins to make its move south
during the afternoon, in response to midlevel height falls across
the central plains. HRRR and other convection-allowing models
(CAMs) depict a QLCS oriented southwest-northeast, moving
southeast with the cold front during the late afternoon and
evening. Peak flooding potential is expected during this period,
aided by convective intensity and training potential of storms
along and just behind the advancing cold front. Short term model
guidance suggests precipitable water values in excess of 1.8
inches will prevail in advance of the cold front - exceeding the
99th percentile of late February precipitable water climatology.

Regarding severe potential, several CAMs depict discrete storms
forming in advance of the cold front, east of the MS River late
afternoon and evening. Per the NAM Bufr soundings, these storms
may be rooted in the near boundary layer, with MUCAPE near 1000
j/kg and 3km SRH over 400 m2/s2. If the airmass isn't too worked
over by storm outflow and updrafts can become rooted in the
boundary layer, a few short-lived tornadoes cannot be ruled out,
particularly over north MS. Those conditions are far from
certain, but the evening tornado threat can't be discounted.

Regarding the midweek periods, no major changes from earlier
forecasts. Tuesday appears on track for additional (lighter)
rainfall from a compact closed low passing through the Midsouth.
The late week periods have trended cooler with the medium range
guidance consistent in depicting a deeper upper level longwave
trof over the southeast Canada and New England. This would place
the Midsouth under northwest flow aloft, upon which a late week
southern branch upper low makes little progress impinging. So
perhaps not as rainy late in the week as expected, but cooler.

PWB

&&

.AVIATION...

12Z TAF Set

Convection continues to impact KJBR this morning. Latest CAM
models show this convection dissipating by 14-15Z. Chances for
showers will continue at KMEM, KMKL, and KJBR through the day. As
peak heating begins to occur expect spotty thunderstorms to begin
to develop about anywhere in the Mid-South. However, best chances
for convection will occur ahead and along the cold front. Have
adjusted timing of TEMPO groups at TAF sites. Lingering light rain
will continue for a couple of hours behind the front. As for
CIGS, IFR/MVFR conditions will occur this morning, but will
gradually improve through the day. Would not be surprised to see a
brief period of VFR conditions at all TAF sites before convection
associated with the front moves into the area. IFR conditions
will likely occur with the convection, but conditions will
improve quickly behind the front. Gusty southwest winds will occur
through frontal passage. Thereafter, winds will remain gusty as
direction switches to the NW and eventually to the north. Low-level
wind shear that is currently occurring will gradually weaken by
15-17Z. Low-level jet begins to increase to 40+ KTS again just
ahead of the cold front thus reintroduced low level wind shear at
KMEM.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Crittenden-Cross-Lee AR-
     Phillips-St. Francis.

     Flood Watch through this evening for Clay-Craighead-Greene-
     Mississippi-Poinsett.

MO...Flood Watch through this evening for Dunklin-Pemiscot.

MS...Flood Watch through late tonight for Alcorn-Benton MS-Coahoma-
     DeSoto-Lafayette-Marshall-Panola-Prentiss-Quitman-Tate-
     Tippah-Tishomingo-Tunica-Union.

     Flood Watch from noon CST today through late tonight for Calhoun-
     Chickasaw-Itawamba-Lee MS-Monroe-Pontotoc-Tallahatchie-
     Yalobusha.

TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
     Decatur-Fayette-Hardeman-Hardin-Haywood-Henderson-Madison-
     McNairy-Shelby-Tipton.

     Flood Watch through this evening for Crockett-Dyer-Gibson-Henry-
     Lake-Lauderdale-Obion-Weakley.

&&
Hazardous weather outlook, Feb 28, 3:29 AM CST, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
329 AM CST Sun Feb 28 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-011130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
329 AM CST Sun Feb 28 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Locally heavy rainfall from showers and thunderstorms will continue
to bring a risk of flooding through late tonight.

There is a Slight Risk for severe thunderstorms over all the
Midsouth through late evening. The primary severe risks will be
damaging winds. A few short-lived tornadoes will also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through late this evening.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:37 PM CSTSpecial Weather StatementMEGDecatur23 min
Feb 27, 9:03 PM CSTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more7 hr
Feb 28, 11:49 AM CSTRiver Flood WarningMEGDyer, Gibson, Obion7 days
Feb 28, 11:50 AM CSTRiver Flood AdvisoryMEGDecatur, Perry5 days
Feb 28, 3:15 PM CSTSevere Thunderstorm WarningMEGDyer, Lake33 min
Feb 28, 3:37 PM CSTFlash Flood WarningMEGLake, Obion2 hr
Feb 28, 4:37 PM CSTFlash Flood WarningMEGDyer, Lake, Obion, Weakley5 hr
Feb 28, 4:44 PM CSTFlash Flood WarningMEGLake, Obion5 hr
Feb 28, 5:16 PM CSTFlash Flood WarningMEGLauderdale3 hr
Feb 28, 5:34 PM CSTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton41 min

Nearby

River Flood Warnings in Tennessee, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.